Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 24, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Apr 20, 2017, 3:56 PM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2017, 3:56 PM EDT (19:56 UTC)
- Expired
- Apr 21, 2017, 11:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
744 WHUS72 KKEY 201956 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT THU APR 20 2017 GMZ074-075-210400- /O.CAN.KKEY.SC.Y.0023.000000T0000Z-170420T2100Z/ /O.NEW.KKEY.SC.Y.0024.170420T2000Z-170421T0600Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 356 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE FLORIDA STRAITS. * WAVES/SEAS...SEAS UP TO AROUND 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ033-034-042>044-052>055-072-073-202100- /O.CAN.KKEY.SC.Y.0023.000000T0000Z-170420T2100Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 356 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW 20 KNOTS AND SEAS ARE GENERALLY BELOW 7 FEET OVER HAWK CHANNEL AND THE GULF WATERS...BUT SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. $$
3 follow-up statements
077 WHUS72 KKEY 202251 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 651 PM EDT THU APR 20 2017 GMZ034-042>044-052>055-072-073-211000- /O.EXB.KKEY.SC.Y.0024.000000T0000Z-170421T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- 651 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXPANDED THE SMALL CRAFT ADVISORY TO INCLUDE HAWK CHANNEL, ALL OF THE FLORIDA STRAITS, AND THE GULF WATERS SURROUNDING THE DRY TORTUGAS. * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA AND THE WESTERN GULF WATERS IN THE VICINITY OF THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ GMZ074-075-211000- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-170421T1000Z/ STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 651 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED ACROSS THE FLORIDA STRAITS. * WAVES/SEAS...SEAS UP TO AROUND 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
360 WHUS72 KKEY 210224 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1024 PM EDT THU APR 20 2017 GMZ034-042>044-052>055-072>075-211000- /O.CON.KKEY.SC.Y.0024.000000T0000Z-170421T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1024 PM EDT THU APR 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA AND THE WESTERN GULF WATERS IN THE VICINITY OF THE DRY TORTUGAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
696 WHUS72 KKEY 210846 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 446 AM EDT FRI APR 21 2017 GMZ034-042>044-211000- /O.CAN.KKEY.SC.Y.0024.000000T0000Z-170421T1000Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 446 AM EDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND DEEP GULF WATERS. $$ GMZ052>055-072>075-211500- /O.EXT.KKEY.SC.Y.0024.000000T0000Z-170421T1500Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 446 AM EDT FRI APR 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS ARE EXPECTED. * WAVES/SEAS...SEAS UP TO 7 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 10:51 AM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 20, 10:51 AM EDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Key West FL
Issued by National Weather Service MIAMI FL
1051 AM EDT Thu Apr 20 2017
.UPDATE...
Forecast is on track this morning. Only minor adjustments to
afternoon POPs based on radar trends and latest high-resolution
model guidance. 12Z EYW sounding shows modest moisture with PW
value around 1.50 inches and minimal convective inhibition so
trend for scattered rain showers will continue. Winds are largely
on track with SCA conditions the rest of today over Hawk Channel,
Florida Straits and offshore Gulf waters and SCEC conditions over
nearshore Gulf Waters.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory until 5 PM EDT this afternoon for GMZ033-
034-042>044-052>055-072>075.
&&
KS/MFL
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Apr 20, 6:48 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 648 AM EDT Thu Apr 20 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-211100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 648 AM EDT Thu Apr 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory is in effect for the Florida Straits, Hawk Channel, and deep Gulf of Mexico waters due to sustained easterly winds near 20 knots. Otherwise no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A Small Craft Advisory may be required for the Florida Straits on Friday. Otherwise no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.